| Model Number |
83786 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A delivery wire, coil, and introducer sheath were returned for this complaint.All parts were returned inside the hoop.The coil and delivery wire arms were interlocked within introducer sheath.The twist lock of the introducer sheath had been opened.Residues of blood were noted within the introducer sheath.The coil fiber bundles had blood on them.The delivery wire was inspected, and no anomalies were noted.The main coil was kinked and stretched.No more damages were found in the returned device.Functional inspection was performed and the delivery wire was advanced through the introducer sheath but it was not possible to continue advancing it because the coil was stuck due to the stretched condition.It was pulled out backwards in order to release the main coil.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and no damages were noticed.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Dimensional inspection of the delivery wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and there were missing fiber bundles on the main coil due to coil stretching.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2021.It was reported that the coil was stretched.The target lesion was located in the right renal artery.A 10mmx20cm 2d interlock-35 coil was selected for use.After deploying three coils successfully, a fourth coil was advanced, the physician tried to adjust its position and withdrew it into the protection sheath.But when it was re-deployed, the coil could not be pushed from the protection sheath even after trying several times.The coil was found stretched after withdrawal.The procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed fiber loss.